The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Menieres, Migraine, Nortriptoline


#1

I have both migraine and menieres, the Drs. prescribed me diazide and nortriptoline. My question has nortriptoline made anyone elses ringing in the ear worse??


#2

Hello Sarah,

Welcome to the board, sorry you are suffering.

You know I’ve heard arguments both ways. My doctor told me Amitriptyline (similar to Nort) would help get rid of tinnitus, but I’ve heard others say it makes it worse. Jury’s out?

… wouldn’t you expect the Diazide to have a bigger effect? How are you finding it? I have suspected Secondary Hydrops (as well as a MAV diagnosis) so would be curious to know how much it helps you even though we may not have exactly the same thing …


#3

Hello James,
Thank you for your reply! Little background, I have been having problems with dizziness, nausea, drop attacks since I was five. I have been diagnosed with a perylymphatic fistulla, Menieres, Migraine associated vertigo, and now I have bilateral Meneires and MAV. I was on nortriptoline before for migraine and it seemed to work but I didn’t have bad ringing at the time. The diazide I have been taking for a month and a half and its very hard to say if it is helping or not. I have days in a row where my ear will ring and I will feel unsteady and then I have days in a row where I feel better and my ringing is much lower. I have no idea why, some days I am good and somedays I am not! I will tell you that I haven’t had any major dizzy attacks where I spend two hours vomiting since taking the diazide, so I would surmise it helped with that. I will let you know how it continues to go!


#4

oh boy, that’s crazy, you must be tired of all that rubbish you have to deal with! Five years old?! You need a break!

Isn’t it so stupid how unreliable the treatment is for ear & balance conditions?

Weirdly I have found tinnitus gets worse for me when I’m not ‘leaky’ … I think it has something to do with the pressure - the less your ear leaks, the more tinnitus you get. I haven’t had full on spinning vertigo for about a year now and suspect the overall pressure has dropped in any case, but I still get persistent hissy tinnitus.

Yes, let us know how you get on with the Diazide, there a few Hydrops guys on here.


#5

It really is so stupid how unreliable treatments are! When did you start having issues with MAV and hydrops?


#6

Hi Sarah, stupid story, I’ve just covered it in this post:


#7

Oh my gosh, that is horrible! I had no idea that something as simple as trying to flush out your ear could cause so many issues! How are you doing now?


#8

you know, I was swiming a lot and always got water in my right ear and it is the one that is painful/ feels full now. Not sure if I did something, I am just letting it rest.


#9

Eyes and ears are the two most sensitive and vulnerable to damage parts of the body I’d say, Both are also responsible for doing an awful lot more than ‘seeing’ and ‘hearing’. Neither are well protected from neither damage nor ignorance. The brain albeit the ultimate master has far more armour for protection. I remember as a child having my hair washed wearing face hugging goggles and ear plugs and having to wear a silly looking wooly Pixie Hood outside in winter winds to protect my ears. Only last summer little Prince George was seen on TV attending some airshow or another wearing metal ear protectors. I remember having my ears syringed out at the doctors using warm water and how careful the nurse was about how long you were subjected to that pressure. I think that has now been stopped on safety grounds. Suction is used instead.
A good adage came from a vet I used to work with. He always said ‘never put anything in your ear smaller than your elbow!’ Eyes and ears are very delicate organs indeed. Helen